MAUDE Adverse Event Report: ETHICON INC. MCRYL VIO 36IN 1 S/A CTX; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL VIO 36IN 1 S/A CTX; SUTURE, ABSORBABLE, SYNTHETIC
Model Number Y399H
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cellulitis (1768); Purulent Discharge (1812); Pain (1994); Post Operative Wound Infection (2446); Not Applicable (3189)
Date of Event 04/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint (b)(4).To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.Attempts are being made to clarify the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Date of index surgical procedure? product lot number? were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? did the patient receive any prophylactic antibiotics pre- or intra-operation? when was the re-opening procedure performed? were cultures performed? results? how infection was treated? what is physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient current status? other relevant patient history/concomitant medications? if applicable, will any suture be returned, return date, tracking information? the patient demographic info: age, weight, bmi at the time of index procedure? adverse events were submitted via 2210968-2020-03933, 2210968-2020-03935, 2210968-2020-03937 and 2210968-2020-03938.
 
Event or Problem Description
It was reported that the patient underwent a c-section procedure in 2020 and the suture was used on uterus.The patient returned four weeks post op complaining of pain.Initially the patient was provided with oral antibiotics however pain did not subside.It was also noticed some cellulitis and thereafter a surgeon decided to re-open.Presence of puss was found on rectus sheath.The washed out procedure was performed and a secondary suture placed.The surgeon is unsure whether event is suture related.Additional information has been requested.
 
Additional Manufacturer Narrative
Date sent to the fda: 06/09/2020.Additional information was requested, and the following was obtained: reached out to the obgyn who reported the event.He has advised he does not have this information.Date of index surgical procedure? product lot numbers of involved stratafix spiral monocryl plus, vicryl plus, stratafix symmetric pds and monocryl sutures? were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? did the patient receive any prophylactic antibiotics pre- or intra-operation? when was the re-opening procedure performed? were cultures performed? results? how infection was treated? what is physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient current status? other relevant patient history/concomitant medications? if applicable, will any suture be returned, return date, tracking information? the patient demographic info: age, weight, bmi at the time of index procedure? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
MCRYL VIO 36IN 1 S/A CTX
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10058178
Report Number2210968-2020-03935
Device Sequence Number3052905
Product Code GAN
UDI-Device Identifier10705031059108
UDI-Public10705031059108
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K960653
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberY399H
Device Catalogue NumberY399H
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/05/2020
Supplement Date Received by Manufacturer06/08/2020
Initial Report FDA Received Date05/14/2020
Supplement Report FDA Received Date06/09/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;